MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US XIA 3 TITANIUM ILIAC SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48231326
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It as reported that the screwdriver tip broke upon screw insertion.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via correspondence.The device was not returned thus visual inspection could not be performed.Manufacturing records were reviewed for the lot and no relevant issues were identified.It was reported that the patient had hard bone quality and high torque was applied to the driver as a result.The fractured tip of the driver was recovered.According to similar material analysis and the event description, the most likely root cause is excessive torque was applied to the driver due to the patient's strong bone quality causing it to fracture.
 
Event or Problem Description
It as reported that the screwdriver tip broke upon screw insertion.

Brand Name
XIA 3 TITANIUM ILIAC SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7224302
Report Number0009617544-2018-00024
Device Sequence Number16433701
Product Code LXH
UDI-Device Identifier07613327265279
UDI-Public(01)07613327265279
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48231326
Device Catalogue Number48231326
Device Lot Number141256
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1